Alert archive / Utah / Winter Storm Watches in 2021
Winter Storm Watch 1, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this winter storm watch at Feb 10, 2021, 2:51 AM MST. It took effect at Feb 11, 2021, 8:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 10, 2021, 2:51 AM MST (09:51 UTC)
- In effect from
- Feb 11, 2021, 8:00 PM MST
- Expired
- Feb 10, 2021, 2:39 PM MST
- In force
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted.
258 WWUS45 KSLC 100951 WSWSLC URGENT - WINTER WEATHER MESSAGE National Weather Service Salt Lake City UT 251 AM MST Wed Feb 10 2021 UTZ007>009-101800- /O.NEW.KSLC.WS.A.0001.210212T0300Z-210213T0600Z/ Wasatch Mountains I-80 North-Wasatch Mountains South of I-80- Western Uinta Mountains- Including the cities of Woodruff, Randolph, Alta, Brighton, and Mirror Lake Highway 251 AM MST Wed Feb 10 2021 ...WINTER STORM WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY EVENING... * WHAT...Heavy snow possible. Total snow accumulations of 7 to 16 inches possible, with locally higher amounts possible. Winds could gust as high as 40 mph resulting in areas of blowing snow. * WHERE...Wasatch Mountains I-80 North, Wasatch Mountains South of I-80 and Western Uinta Mountains. * WHEN...From Thursday evening through Friday evening, with the heaviest snow expected Friday morning. * IMPACTS...Slippery to difficult travel conditions possible over mountain routes, especially during the Friday morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
1 follow-up statement
234 WWUS45 KSLC 102139 WSWSLC URGENT - WINTER WEATHER MESSAGE National Weather Service Salt Lake City UT 239 PM MST Wed Feb 10 2021 UTZ007>009-110600- /O.UPG.KSLC.WS.A.0001.210212T0300Z-210213T0600Z/ /O.NEW.KSLC.WS.W.0002.210212T0300Z-210213T0600Z/ Wasatch Mountains I-80 North-Wasatch Mountains South of I-80- Western Uinta Mountains- Including the cities of Woodruff, Randolph, Alta, Brighton, and Mirror Lake Highway 239 PM MST Wed Feb 10 2021 ...WINTER STORM WARNING IN EFFECT FROM 8 PM THURSDAY TO 11 PM MST FRIDAY... * WHAT...Heavy snow expected. Total snow accumulations of 6 to 16 inches with locally higher amounts especially in the upper Cottonwoods. * WHERE...Wasatch Mountains I-80 North, Wasatch Mountains South of I-80 and Western Uinta Mountains. * WHEN...From 8 PM Thursday to 11 PM MST Friday. * IMPACTS...Expect winter driving conditions on all high elevation routes from Thursday evening through Friday evening. This will also include the Friday morning and potentially Friday evening commute over Parleys Summit. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. For graphical depictions of the snowfall forecast, including Official NWS Forecast, High End Amount, and Low End Amount, visit weather.gov/slc/winter. For winter road conditions from the Utah Department of Transportation, visit http://www.udottraffic.utah.gov/roadweatherforecast.aspx or dial 511. && $$ UTZ010-517-518-110600- /O.NEW.KSLC.WW.Y.0007.210212T0900Z-210213T0000Z/ Wasatch Plateau/Book Cliffs-Central Mountains-Southern Mountains- Including the cities of Scofield, Cove Fort, Koosharem, Fish Lake, Loa, Panguitch, and Bryce Canyon 239 PM MST Wed Feb 10 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 2 AM TO 5 PM MST FRIDAY... * WHAT...Snow expected. Total snow accumulations of up to 5 to 10 inches. Heaviest amounts will be on west facing slopes. * WHERE...Wasatch Plateau/Book Cliffs, Central Mountains and Southern Mountains. * WHEN...From 2 AM to 5 PM MST Friday. * IMPACTS...Expect winter driving conditions on all high elevation routes from Thursday night through Friday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. For graphical depictions of the snowfall forecast, including Official NWS Forecast, High End Amount, and Low End Amount, visit weather.gov/slc/winter. For winter road conditions from the Utah Department of Transportation, visit http://www.udottraffic.utah.gov/roadweatherforecast.aspx or dial 511. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this winter storm watch went out at Feb 9, 8:56 PM MST, 5 hours 55 minutes earlier.
Area forecast discussion, Feb 9, 8:56 PM MST, 5 hours 55 minutes before
Area Forecast Discussion National Weather Service Salt Lake City UT 856 PM MST Tue Feb 9 2021 .SYNOPSIS...An unsettled pattern within a somewhat moist northwest flow will continue through Thursday across northern portions while the south will be dry. A trough is expected to bring colder and wet conditions Friday into early next week. && .DISCUSSION...Zonal flow extends across much of the CONUS this evening, along the southern periphery of a broad upper low spinning over southern Canada. The entrance region of the upper jet associated with this flow extends across southern Utah, and coupled with weak a shortwave trough meandering through the southern Great Basin/lower Colorado River Valley is inducing light snow across the higher terrain of southern Utah. Large dewpoint depressions across the lower elevations are keeping any of this precip from reaching the surface across the valleys. This weak lift should persist into the overnight hours before moving east toward sunrise. Updated going forecast to adjust sky cover and PoPs based on satellite and radar trends along with surface obs. && .AVIATION...Southerly winds with VFR conditions will persist through the overnight hours at KSLC. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...None. WY...None. && Seaman For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity For frequently asked questions about the Area Forecast Discussion visit... http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, Feb 9, 2:57 AM MST, 23 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Salt Lake City UT 257 AM MST Tue Feb 9 2021 UTZ007>010-517-101000- Wasatch Mountains I-80 North-Wasatch Mountains South of I-80- Western Uinta Mountains-Wasatch Plateau/Book Cliffs- Central Mountains- 257 AM MST Tue Feb 9 2021 This Hazardous Weather Outlook is for portions of central Utah and northern Utah. .DAY ONE...Tonight No hazardous weather expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Moderate to heavy mountain snow accumulations are possible Friday into Saturday across the northern and central Utah mountains, which could result in difficult travel conditions. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. UTZ001-006-WYZ021-101000- Cache Valley/Utah Portion-Wasatch Mountain Valleys- Southwest Wyoming- 257 AM MST Tue Feb 9 2021 This Hazardous Weather Outlook is for portions of northern Utah and southwest Wyoming. .DAY ONE...Tonight No hazardous weather expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Moderate snow accumulations are possible Friday into Saturday across the Cache Valley, Wasatch Back and Uinta County Wyoming, which could result in slippery to difficult travel conditions. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For information on potential road travel impacts visit... http://www.udottraffic.utah.gov/roadweatherforecast.aspx
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 2:39 PM MST | Winter Storm Warning | SLC | 54 hr | |
| Feb 10, 2:39 PM MST | Winter Weather Advisory | SLC | 48 hr |
Nearby
Winter Storm Watches in Utah, 2021Every winter storm watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.